Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 257, NWS Austin/San Antonio, TX

June 29, 2007Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2007, 1:49 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 1:49 PM CDT (18:49 UTC)
Expired
Jun 29, 2007, 4:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 1:55 PM CDTFLASH FLOODComstock, TXTWO LOW WATER CROSSINGS FLOODED ON HIGHWAY 163 BETWEEN COMSTOCK AND JUNO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 291849
FFWEWX
TXC137-465-292145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...COMSTOCK...

* UNTIL 445 PM CDT

* AT 139 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 14 MILES SOUTHEAST OF JUNO...MOVING SOUTHEAST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA
  ALTA AND CARTA VALLEY

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
      2971 10016 3028 9991

$$
4 follow-up statements
000 
WGUS74 KEWX 291928
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT FRI JUN 29 2007

TXC137-465-292145-
EDWARDS TX-VAL VERDE TX-
226 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...

AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY RAIN FROM NEAR JUNO TO COMSTOCK AND LOMA ALTA...MOVING 
EAST AT 5 MPH.  OTHER LIGHT TO MODERATE RAIN NORTHWEST OF 
ROCKSPRINGS REMAINS NEARLY STATIONARY. LAW ENFORCEMENT OFFICIALS 
REPORT TWO LOW WATER CROSSINGS FLOODED ON HIGHWAY 163 BETWEEN     
COMSTOCK AND JUNO. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
COMSTOCK...ROCKSPRINGS...LOMA ALTA AND CARTA VALLEY

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
      2971 10016 3028 9991

$$
000 
WGUS74 KEWX 292002
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT FRI JUN 29 2007

TXC137-465-292145-
EDWARDS TX-VAL VERDE TX-
258 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT RAIN ALONG AND NORTH OF A LINE FROM COMSTOCK TO CARTA VALLEY 
TO ROCKSPRINGS.  AN ESTIMATED 1 INCH OF RAIN HAS FALLEN OVER JOHNSON 
DRAW...NORTHWEST OF JUNO. MOST OF THE SHOWERS ARE MOVING SOUTH AT 10 
MPH, WHILE OTHERS ARE MOVING IN VARIOUS DIRECTIONS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMSTOCK...ROCKSPRINGS...LOMA ALTA AND CARTA VALLEY

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
      2971 10016 3028 9991

$$
000 
WGUS74 KEWX 292047
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT FRI JUN 29 2007

TXC137-465-292145-
EDWARDS TX-VAL VERDE TX-
340 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

HEAVY RAINS HAVE DEVELOPED NEAR ROCKSPRINGS...MOVING NORTH AT 5 MPH. 
MOST OF THE HEAVY RAINS OVER VAL VERDE COUNTY HAVE WEAKENED. 
HOWEVER, LOW WATER CROSSINGS OVER THE CREEKS AND STREAMS LEADING 
TO THE DEVILS RIVER MAY BE IN FLOOD.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 10145 2973 10135 2936 10092 2964 10069
      2971 10016 3028 9991

$$
000 
WGUS74 KEWX 292146
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 PM CDT FRI JUN 29 2007

TXC137-465-292154-
EDWARDS TX-VAL VERDE TX-
444 PM CDT FRI JUN 29 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR VAL VERDE
AND EDWARDS COUNTIES...

THE FLASH FLOOD WARNING FOR VAL VERDE AND EDWARDS COUNTIES WILL BE 
ALLOWED TO EXPIRE.  THE THUNDERSTORMS WITH HEAVY RAINS HAVE SUBSIDED 
DURING THE PAST HOUR.  ISOLATED SHOWERS CONTINUE OVER NORTHEAST 
EDWARDS COUNTY WITH ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH 
POSSIBLE.  MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION AS RUNOFF 
WILL CONTINUE AND LOW WATER CROSSINGS MAY STILL BE FLOODED IN SOME 
AREAS.  

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:29 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 29, 12:29 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT FRI JUN 29 2007

.AVIATION...
DAYTIME HEATING WILL LIFT MVFR CIGS TO VFR LEVELS BY 21Z.
INCREASING SHOWER AND THUNDERSTORM ACTIVITY DURING THE AFTERNOON
WILL CAUSE LOCAL IFR TO MVFR CONDITIONS. TSTMS WILL HAVE THE
POTENTIAL TO CREATE WINDS GUSTING TO 35 KTS. FROM 01Z TO 06Z,
LINGERING SHOWERS WILL PERSIST IN THE VCNTY OF KDRT WHILE OTHER
TERMINALS WILL HAVE VFR CONDITIONS. AFTER 06Z MVFR CIGS WILL
REDEVELOP, OCCASIONALLY LOWERING TO IFR LEVELS BETWEEN 11Z TO
14Z. CIGS WILL AGAIN RISE TO MVFR LEVELS WITH DAYTIME HEATING WITH
ISOLATED SHOWERS ACTIVITY POSSIBLE AT ALL TERMINALS.

&&

.PREV DISCUSSION... /ISSUED 1119 AM CDT FRI JUN 29 2007/

UPDATE...
EARLY THIS MORNING ANOTHER, BUT MUCH WEAKER CONVECTIVE CLUSTER
DROPPED INTO SOUTH CENTRAL TEXAS, ALTHOUGH THIS TIME OVER THE
EDWARDS PLATEAU. THE RESULTANT MCV IS OVER THE WESTERN PARTS OF
SOUTH CENTRAL AT LATE MORNING. UPPER TROUGH CONTINUES TO BECOME
STRETCHED WHILE INFLOW REMAINS WEAKER THAN LAST COUPLE OF DAYS.
WILL LOWER POPS SLIGHTLY TO 50S, EXCEPT 60S JUST AHEAD OF MCV
ACROSS THE WEST. ALTHOUGH EXPECT MORE LOCALIZED HEAVY RAINS THAN
LAST COUPLE OF DAYS, WILL LEAVE FLASH FLOOD WATCH IN PLACE. MAY
HAVE TO EXTEND AND RECONFIGURE TO ONLY PARTS OF THE AREA FOR
TONIGHT INTO EARLY SATURDAY AS 12Z NAM DEVELOPS ANOTHER QPF
MAXIMUM. INCREASED SOLAR HEATING HAS ALLOWED TEMPERATURES TO RISE
SLIGHTLY HIGHER THAN ONGOING GRIDS SHOWED. WILL RAISE AFTERNOON
TEMPERATURES 3 TO 5 DEGREES AS A RESULT. OTHERWISE, ONGOING
FORECAST ON TRACK. MODELS SHOW A RELATIVE MINIMUM IN NOCTURNAL
ACTIVITY SATURDAY NIGHT AND SUNDAY NIGHT, THEN BECOMING HEAVIER
NEXT WEEK AS THE UPPER LOW REDEVELOPS AND MOVES SOUTHWEST ACROSS
SOUTH CENTRAL TEXAS AND THE RIO GRANDE. WILL ADDRESS THESE IN THE
AFTERNOON DISCUSSION.

PREV DISCUSSION... /ISSUED 641 AM CDT FRI JUN 29 2007/

AVIATION...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY OVER
SOUTH CENTRAL TEXAS. CIGS ARE ALL OVER THE PLACE THIS
MORNING...BOUNCING FROM VFR TO MVFR TO IFR. EXPECT ALL TAF SITES
TO BE VFR BY 16-17Z. HAVE VCNTY SHOWERS AND THUNDERSTORMS
MENTIONED AT ALL TAF SITES TODAY. CONDITIONS SHOULD REMAIN VFR
THROUGHOUT THE DAYTIME HOURS...EXCEPT IN AND NEAR
SHOWERS/THUNDERSTORMS. CIGS WILL LOWER TO MVFR BY 09Z TONIGHT.

PREV DISCUSSION... /ISSUED 627 AM CDT FRI JUN 29 2007/

DISCUSSION...
CHANCES OF RAIN CONTINUE THROUGH TODAY AND THE WET PATTERN
IS STILL FORECAST TO CONTINUE THROUGH PART OF NEXT WEEK.
BY JULY 8TH TO 10TH...MORE STABLE CONDITIONS SHOW UP ON
MEDIUM RANGE TOOLS...HOWEVER IN THE MEANTIME CHANCES OF
SUMMER SHOWERS CONTINUES. LOW ALOFT OVER TEXAS IS FORECAST
TO SLOWLY DRIFT WEST THRU THE WEEKEND AND THEN ANOTHER
LOW FROM 700 TO 300 HPA IS FORECAST TO FORM IN THE EARLY
TO MID PART OF NEXT WEEK.  WILL KEEP FLASH FLOOD WATCH
THRU 7 PM TODAY AND MENTION LOCALLY HEAVY RAIN FROM
SHOWERS AND THUNDERSTORMS. FOR THE WEEKEND THE PATTERN
SHOWS MOSTLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.
IN THE EARLY TO MID PART OF NEXT WEEK...CHANCES OF SHOWERS
AND THUNDERSTORMS CONTINUES AND THEN RAIN CHANCES SLOWLY
DECREASE LATE NEXT WEEK TO THE WEEKEND OF JULY 7TH AND 8TH.
ADJUSTED FORECASTS PER 05Z TO 11Z TRENDS AND USED INPUT
FROM 06Z FCST SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  89  73  90  73 /  30  40  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  70  88  71  90  71 /  30  40  30  40  30
DEL RIO INTL AIRPORT           72  88  74  92  74 /  50  50  30  30  30
SAN ANTONIO INTL AIRPORT       72  88  74  89  74 /  30  40  30  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/06

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:04 AM CDTFlash Flood WarningEWXVal Verde4 hr
Jun 29, 4:34 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 29, 3:07 PM CDTFlash Flood WarningEWXLlano3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.